MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM? -14; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM? -14; WIRE, GUIDE, CATHETER
Model Number M001508100
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Vasoconstriction (2126); Foreign Body In Patient (2687)
Date of Event 10/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that a guidewire fracture and detachment occurred requiring additional intervention.The patient was on medication.During a procedure using a non-boston scientific reversed curved catheter in very tortuous anatomy, the physician performed two 180-degree turns to advance the device.A 200 cm x 10 cm fathom-14 guidewire was introduced and manipulated within the catheter.During this process, approximately 6 cm of the guidewire snapped off from the back end while inside the patient.The physician attempted retrieval by advancing and retracting the microcatheter, as well as pulling back and aspirating, but the fragment remained lodged.It was believed that vasospasm occurred, preventing further movement.The separated portion was thought to have become lodged in a pelvic sidewall branch near the upper gastric region.The vessel was noted to have spasm but was not significantly calcified.The physician did not anticipate any adverse effects from the retained fragment.The procedure was completed, and the patient, who was on anticoagulation therapy, is expected to fully recover.

Brand Name
FATHOM? -14
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23542286
Report Number2124215-2025-78066
Device Sequence Number13082427
Product Code DQX
UDI-Device Identifier08714729801023
UDI-Public(01)08714729801023(17)280808(10)37170749
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K111498
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001508100
Device Catalogue NumberM001508100
Device Lot Number0037170749
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Initial Report FDA Received Date11/13/2025
Date Device Manufactured08/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown